I was put on Crestor four weeks ago for elevated cholesterol. My doctor (who retired Friday), had me come in for labs last Thursday. The nurse faxed me the results today, with a note saying the lipid panel was greatly improved. However, I noticed on the report that my TBIL had gone from .90, to 1.27 which gave me a high rating. Would crestor be the cause, and Is that high enough to be concerned about changing the meds?
I have seen a website or two that suggest that Crestor can cause an elevation in bilirubin. With statins, elevations in ALT and AST are usually mentioned as a possible side effect. Are your liver enzymes elevated as well?
A total bilirubin of 1.27 is slightly out of range and in my opinion wouldn't put you at risk. But I am not a doctor or in the medical field so don't rely on my advice. I say that about bilirubin because mine has been in that range and higher - 1.4 - without any consequences.
Elevated liver enzymes are a side effect of statins. I have read that different statins may affect people differently and that sometimes a change in statin will resolve any liver enzyme elevation. I have also read that modest statin induced enzyme elevation is often benign. Perhaps the same is true with a slight elevation in bilirubin.
Generally, before starting a patient on statins a blood test is done to establish baseline levels for liver markers and perhaps other markers that I don't know about. If this was done in your case your file should contain this information which another doctor should review. This is an issue that should be discussed with a doctor. I think you'll feel a lot better if you follow up with a doctor.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.